It has been a long time since I have been online here. Lucky for me I have not needed to post. However, I am looking to see if anyone has had a similar experience?
I was diagnosed with Crohn's in 2002 and I am 38. I have been on Remicade for almost 5 years now and have never needed pre-meds I would have a little itching and cold limb at the iv site but nothing more then that (unless I was on Steroids, then I got horrible Migraines). I have had joint and muscle pain for years and my doctors have always said it was just Crohn's induced arthritis and had me on and off steroids until I refused to take them anymore (make me REALLY loopy). Then the infusion prior to my last one, I noticed more itching in the arm at the infusion site not just at the iv site but the arm. I brushed it off as just from sitting for two long the nurses didn't seem concerned. Then with my last infusion the itching was so much worse and it traveled right up my arm like the trail of my vein. By the time I got home I noticed that the arm where the iv was located was swollen and still itching. That night I took benadryl before I went to bed. When I woke up the next morning I was in so much pain from head to toe. I took benadryl each night for about
4 nights. The swelling went down and the pain got better but did not go away completely.
I talked to both my GI and PCP and they both had the same reaction of Huh oh that does not sound good. So they both agreed that I have the Prometheus test done. Now I had this done about
a year ago because of increased pain after Remi and all tests came back normal... The results of the last test showed that it could not give a positive or negative and my PCP took that as a positive test and said that my serum levels were elevated. My PCP told me Friday that he would call my GI and they would talk to decide what to do. I have a fantastic PCP and he never has a problem with telling me what course he thinks I should take and with this he would not and said he wanted to talk to my GI. I am a bit nervous as I have another infusion coming up on Aug 15th.
After all of that LOL I wanted to see if anyone has developed a reaction to Remi after long term use? I see a lot of mention of it after the first few infusion but not after long term use? I am wondering what my chances are of staying with Remi? It really has helped me maintain for such a long time and I am afraid of what will happen if I go off. I have had no need for additional meds for almost 3 years and it has been fantastic since when I was first diagnosed I was taking 15 pills a day!!! I do not want to go back to that level!!
I would appreciate any in site you may have.